Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
May

My experience with accutane (5 months after)

Recommended Posts

Hi everybody,

I used to come on this board all the time, and it really helped me out a lot, especially when i was on accutane. I have been off of accutane for 5 months now, and would just like to share my experience:

I had very persistent cystic acne. It wasn't horrible, but concentrated on my one cheek, and forehead, and I had tried EVERYTHING (topical ointments, antibiotics (minocin), topical antibiotics, birth control pills). My acne started when I was about 16, and then was on and off for about 9 years (I"m 25 now). Sometimes I would be clear for awhile, and I was clear for about two years when I was on antibiotics, but then I guess i developed a resistance to them, because about a year and 1/2 ago the zits came back, worse than ever.

So finally I tried accutane. I was on it for five months, a dosage of 80mg per day (I weigh about 145lbs).

Side effects that I had were the typical ones: dry eyes, dry nose (really, really dry)...and really, really dry lips. THe skin on my body was also a bit dry. The side effect I was MOST paranoid about was hair loss, so I would check it every day and I can honestly say that I didn't experience any of that.

Now I have been off of accutane for five months. My skin is perfect. Not just perfect, but glowingly clear, to the point where people actually complement on my skin (so weird for someone who has been hiding their skin for 9 years!!). Not only that, but it's just not oily like it used to be. Also, all the side effects have stopped. The dry lips, dry nose, and dry eyes stopped almost as soon as I stopped taking the accutane, ditto with the body dryness.

I have heard that sometimes the zits may come back after a year or so, so i guess i'll just have to wait and see about that.

All I can say is that accutane, to some extent, changed my life. I realize it is not for everyone. It is a STRONG medication, with serious side effects, and while you are on it you MUST get frequent blood tests to make sure no extensive liver damage is occurring. But for anyone who has tried EVERYTHING, and nothing has worked, I would definetely recommend it!

Thanks for hearing my two cents worth, just wanted to give something back to this board cuz i got a lot of support from it when I was on accutane,

May

Link to post
Share on other sites

Thanks for the nice write-up. It's good to hear to hear POSITIVE Accutane stories. I hear so many "miracle" stories when I read about Accutane on NON-acne boards. Of course, people who still deal with acne are the the only ones visiting these boards, so it's expected that Accutane gets a bad rap.

I have a derm appointment next month, and I am seriously considering pushing HARD for Accutane. I read that it is used frequently for adult male acne (what I suffer from). All the fancy antibiotics and prescription cleansers seem to help me very little.

Hope your success continues! :-

Kev

Link to post
Share on other sites

Good post I love to positive Tane stories, by the way I've just passed 6 weeks on Accutane and so far no major side effects, minus dryness and a little back pain but thats nothing so I'm not complaining.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×